Hail, Wichita
- When
- June 13, 6:18 PM CST
- Where
- Wichita County, 1 mi W of Burkburnett
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.100, -98.583
10 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:53 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT MON JUN 13 2005 .DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER. QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP. WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY. CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 88 64 89 / 10 10 10 10 HOBART OK 64 88 64 92 / 10 10 10 10 WICHITA FALLS TX 69 90 67 94 / 10 10 10 10 GAGE OK 57 87 58 91 / 10 10 10 10 PONCA CITY OK 61 87 62 89 / 10 10 10 10 DURANT OK 71 88 68 92 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT MON JUN 13 2005
OKZ004>048-050>052-TXZ083>090-141300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF NORTH
TEXAS AND SOUTHERN AND EASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM SEYMOUR TEXAS..TO
LAWTON...SHAWNEE AND STROUD OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE UNTIL MIDNIGHT.
EXPECTED WEATHER AND IMPACTS...
THUNDERSTORMS MAY PRODUCE HAIL TO GOLFBALL SIZE AND WINDS TO 70 MPH.
DISCUSSION...
A LINE OF STORMS WILL CONTINUE ALONG A SLOW...SOUTH-MOVING COLD
FRONT FROM WESTERN NORTH TEXAS TO SOUTH CENTRAL AND EAST CENTRAL
OKLAHOMA THIS EVENING. MOISTURE-RICH AIR AHEAD OF THIS LINE AND
SURFACE CONVERGENCE ALONG THE FRONT SHOULD SUSTAIN THESE STORMS INTO
LATE EVENING. THE TORNADO THREAT IS SLIM...BUT ONE OR TWO STORMS
COULD PRODUCE ONE IF A SUFFICIENT UPDRAFT CAN BECOME COINCIDENT WITH
LOW-LEVEL VORTICITY ALONG THE SURFACE BOUNDARY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS TUESDAY AND TUESDAY NIGHT.
THUNDERSTORM CHANCES WILL RETURN TO MOST OF THE REST OF OKLAHOMA AND
NORTH TEXAS WEDNESDAY NIGHT...AND CONTINUE THROUGH FRIDAY NIGHT. THE
WEATHER PATTERN DURING THIS PERIOD WILL BECOME MORE FAVORABLE FOR
THUNDERSTORMS TO FORM DURING THE DAY OVER THE CENTRAL HIGH PLAINS
AND THEN MOVE SOUTHEASTWARD...AFFECTING THE SOUTHERN PLAINS AREA MAINLY
DURING THE OVERNIGHT HOURS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 N HENNEPIN 34.58N 97.35W
06/13/2005 0.88 INCH GARVIN OK CO-OP OBSERVER
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL RANDLETT 34.18N 98.46W
06/13/2005 0.88 INCH COTTON OK AMATEUR RADIO
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST DUSTIN 35.27N 96.03W
06/13/2005 60 MPH HUGHES OK BROADCAST MEDIA
ESTIMATED WIND SPEED - RELAYED BY WFO TULSA
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 1 W BURKBURNETT 34.08N 98.58W
06/13/2005 1.00 INCH WICHITA TX AMATEUR RADIO
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL RATLIFF CITY 34.45N 97.51W
06/13/2005 1.50 INCH CARTER OK EMERGENCY MNGR
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 3 N WAURIKA 34.21N 98.00W
06/13/2005 67 MPH JEFFERSON OK AMATEUR RADIO
&&
SKThe Altus AFB radar (KFDR), 46 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind was measured by the KSPS ASOS.
Hail was observed at the intersection of Kell Boulevard and Fairway Boulevard.
Hail was reported at Southwest Parkway and Taft Boulevard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457350, 5457351, 5457352, 5457353, 5457354, 5457355, 5457356, 5457357, 5457358, 5457359, 5457360.